That advice from Benjamin Kramer's The Soft Landing Method is better than most.
Many people cannot handle the larger decreases he suggests. With those decreases, you may very well feel withdrawal for 3 months or longer. The taper we recommend gets you to more or less the same place, but more gradually. It is intended to produce minimal withdrawal symptoms, and take less time for your nervous system to adapt to each small change.
Many of the people posting on this site came here after they tapered too quickly or went cold turkey and started searching the Web for explanations of their symptoms. They started out with withdrawal syndrome problems. Once Humpty Dumpty falls off the wall, it's hard to put him together again, and these people may continue to have drug-related symptoms for quite a while.
We have many people who have done well with their tapers, but they have less reason to post continuously. And, tens of thousands of people read the topics in our Tapering forum and don't register here or post at all.
If you want to go off psychiatric drugs, the only way is to reduce the dosage one way or the other. The only questions are "How?" and "At what rate?" The 10% per month rate we espouse is intended to serve everyone, including those who are very sensitive to dosage decreases (in addition, a very small number of hypersensitive people find they need to taper even slower).
We acknowledge that there is a wide variation of tolerance for tapering. The taper should be tailored to the tolerance of the individual. If you are tapering, learned your symptom pattern, and want to go a bit faster, you might try reductions of 10% every 3 weeks instead of 4 weeks and, after a while, every 2 weeks instead of 3 weeks.